Hi everyone...I'm sure there has been this posted, but I can't find it. My husband (well almost...getting married next Saturday!) is taking Folfox and Avastin (he has stage IV colon cancer with mets to liver and LN) as his chemo treatment. He takes it at the hospital on a Monday and goes home with a 48 hour pump, then takes it back on Wednesdays.
He's only had two treatments, the second one ended this past Wednesday. He is getting cold sores and has a sore throat...is there a remedy for this? He gargles with salty water and that helps somewhat, but as the day goes on the soreness seems to come back and is persistent.
While I'm at it, do you all find that chemo treatments are 'cumulative?' Can he expect the same stuff to happen to him since he's been through two treatments so far, or will different things surely come up? The cold sensitivity is the same as last time, as well as extreme fatigue for the first week...as soon as he's feeling somewhat normal it's time for another round of that stuff. Is this just gonna beat him up so bad he'll have to stop it eventually? Does it just wear you down or is it very different for each individual?
Thanks in advance. You are all a wonderful source of information and support...I tell everyone about this message board.
Wife to Stephen, dx 5/13/09; 45 yo
Stage IV w/numerous mets to liver, 2 to LNs
Colon resection 5/25/09
Folfox/Avastin, Folfiri/Avastin, Folfiri/Erbitux-progressed
Sir Spheres 2/2/2010
Admitted to hospital 4/23/2010
Passed away 5/09/2010